# SDR 2010FA0000147

- Difficulty date: February 10, 2010
- Submitted: February 10, 2010
- Operation: General aviation
- Aircraft: N76195
- Make and model: Boeing A75N1
- Aircraft serial: 751755
- Aircraft time: 3,000 hours
- Engine: Jacobs R7557
- Engine time: 100 hours
- System (JASC): 7120 · Engine Mount Section
- Part: Bolt
- Part number: NAS148
- Condition: Failed
- Location: Engine Mount
- Part time: 100 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION OF THE ENGINE INSTALLATION OF THIS AIRCRAFT IT WAS DETERMINED THAT ONE OF THE FOUR HIGH STRENGTH NAS-148 BOLTS THAT HOLT THE ENGINE MOUNT TO THE FUSELAGE WAS FRACTURED COMPLETLY THROUGH UNDER THE HEAD OF THE BOLT.  THIS BOLT HAS 100HRS TOTAL TIME IN SERVICE. AFTER INFORMING THE STC HOLDER OF THE FAILURE WE WERE INFORMED THAT WE SHOULD HAVE RE-TORQUED THESE BOLTS AFTER 25HRS OF OPERATION. THIS INFORMATION WAS NOT INCLUDED IN THE STC. ACCORDING TO THE STC HOLDER IT APPARENTLY WAS REFERANCED TO IN THE ORIGINAL AIRCRAFT MAINTENANCE MANUAL WHERE IT STATES THAT THE ORIGINAL ENGINE MOUNT "STUDS" SHOULD BE RETORQUED TO 450 TO 500 INCH POUNDS AFTER THE FIRST 25HRS. THESE ORIGINAL ENGINE MOUNT STUDS ARE NOT INSTALLED IN THE STC AIRCRAFT AS THEY HAVE BEEN REMOVED AND THE ENTIRE ASSEMBLY REPLACED WITH A DIFFERENT MOUNT AND HARDWARE ASSEMBLY. THE REPLACEMENT BOLTS ARE NAS 148, INTERNAL WRENCHING AND ARE OVERSIZE FROM THE ORIGINAL STUDS. THE ORIGINAL MANUAL TORQUE VALUES WOULD NOT BE SUFFICIENT AND NO FURTHER INSTRUCTIONS GIVEN.  THESE BOLTS ARE HIDDEN AND IT WOULD REQUIRE THE REMOVAL OF THE ENGINE TO RETORQUE THEM. WE BELIEVE THAT A CRITICAL SAFETY ISSUE EXISTS AS THE FAILURE OF THESE BOLTS WILL RESULT IN CATASTROPHE. SEE ACCIDENT REPORT  CA18/2/3/8321 WHERE THE FAILURE OF AN IDENTICAL BOLT IN A SIMILAR STC CAUSED THE SEPARATION OF THE ENGINE AND A FATALITY ACCIDENT. THE STC IS INADEQUATE IN ITS DESCRIPTION FOR MAINTENANCE TO INSURE CONTINUED AIRWORTHINESS.
